Odisha’s Health Minister Naba Kishore Das Succumbs to bullet injury
Bhubaneswar: Odisha’s Health and family welfare minister Naba Kishore Das succumbs to his injury while being treated at a private hospital in Bhubaneswar.
He was seriously injured in a gunshot fired by an ASI in Brajrajnagar of Jharsuguda district.
The incident happened when he came out of the car to attend a programme and his supporters were garlanding him.
He sustained bullet injuries on his chest and was immediately rushed to the nearby hospital. He was later airlifted to Bhubaneswar where he was being treated for his injury.
“The Health Minister was admitted to the hospital with gunshot wounds to the left chest. A team of doctors led by Dr. Debashish Nayak immediately attended the Minister and operated on him. Upon operation, it was found that a single bullet had entered and exited the body, injuring the heart and left lung and causing massive internal bleeding. The injuries were repaired, and steps were taken to improve the pumping of the heart. He was given urgent ICU care. But despite best of efforts, he could not be revived. The Minister succumbed to his injuries,” read the hospital statement.
Chief Minister Naveen Patnaik mourned the demise of the leader. “I am shocked and distressed over the very unfortunate demise of minister Sri Naba Das. The doctors made every possible to save his life. But unfortunately, he could not recover,” he said in a statement.
“He was an asset for both the Govt and the party. He has successfully carried many initiatives in the health department to the benefit of the people,” he added.
President of India Droupadi Murmu condoled his demise. “Shocked and disturbed by the death of Shri Naba Kishore Das ji, Odisha Health minister, in a dastardly act of violence. My deepest condolences to his family and well-wishers.”
Prime Minister Narendra Modi in his tweet wrote, “Saddened by the unfortunate demise of Minister in Odisha Government, Shri Naba Kishore Das Ji. Condolences to his family in this tragic hour. Om Shanti.”